Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 20, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Apr 15, 2012, 10:31 AM EDT. It took effect at Apr 15, 2012, 11:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2012, 10:31 AM EDT (14:31 UTC)
- In effect from
- Apr 15, 2012, 11:00 AM EDT
- Expired
- Apr 16, 2012, 10:00 AM EDT
- In force
- 23 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
522 WHUS72 KTAE 151431 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1031 AM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... .ADVISORY LEVEL WINDS AND SEAS WILL CONTINUE TO SPREAD FROM EAST TO WEST ACROSS THE WATERS TODAY. WINDS ARE EXPECTED TO LOWER TO CAUTIONARY LEVELS OVER THE EASTERN NEARSHORE WATERS BY THIS AFTERNOON BUT WINDS AND SEAS WILL REMAIN ELEVATED AT THESE LEVELS THROUGH TONIGHT. GMZ750-770-152100- /O.CAN.KTAE.SC.Y.0019.000000T0000Z-120416T0800Z/ /O.NEW.KTAE.SC.Y.0020.120415T1500Z-120416T0800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1031 AM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS AND WAVES: WINDS WILL PEAK BETWEEN 20 AND 25 KNOTS TODAY AND TONIGHT WITH SEAS UP TO 7 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ775-152100- /O.CAN.KTAE.SC.Y.0019.000000T0000Z-120415T1500Z/ /O.NEW.KTAE.SC.Y.0020.120415T1500Z-120416T0800Z/ WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1031 AM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS AND WAVES: WINDS WILL PEAK NEAR 20 KNOTS THIS MORNING. * WINDS AND WAVES: WINDS AROUND 20 KNOTS TODAY AND TONIGHT WITH SEAS OF 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-151545- /O.CAN.KTAE.SC.Y.0019.000000T0000Z-120415T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 1031 AM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
2 follow-up statements
717 WHUS72 KTAE 151947 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 347 PM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... .WINDS AND SEAS OVER THE OFFSHORE PANHANDLE WATERS REMAIN AT OR NEAR SMALL CRAFT ADVISORY LEVELS. CONDITIONS SHOULD BEGIN TO IMPROVE LATE TONIGHT INTO MONDAY MORNING. GMZ750-775-152100- /O.CAN.KTAE.SC.Y.0020.000000T0000Z-120416T0800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 347 PM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ GMZ770-160315- /O.CON.KTAE.SC.Y.0020.000000T0000Z-120416T0800Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 347 PM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS AND WAVES: WINDS AROUND 20 KNOTS TONIGHT WITH SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
316 WHUS72 KTAE 160747 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 347 AM EDT MON APR 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT TODAY... .EASTERLY SWELL WILL CONTINUE THROUGHOUT THE MORNING HOURS KEEPING SEAS AT ADVISORY LEVELS WELL OFFSHORE OF THE FLORIDA PANHANDLE. GMZ770-161400- /O.EXT.KTAE.SC.Y.0020.000000T0000Z-120416T1400Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 347 AM EDT MON APR 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 10 AM EDT THIS MORNING. * WINDS AND WAVES: SOUTHEAST WINDS AROUND 15 KNOTS WITH SEAS NEAR 7 FEET...PRIMARILY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 5:45 AM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 15, 5:45 AM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EDT Sun Apr 15 2012
Updated Aviation Discussion.
.SHORT TERM (Today through Tuesday)...
High pressure surface and aloft will remain over the area today and
then slide east while weakening on Monday. This will allow and upper
trough and surface cold front to approach bringing the next chance
for rain to the region. Showers and thunderstorms may begin as early
as Monday afternoon over the western zones gradually spreading from
west to east Monday night through Tuesday. ++A surface low may
develop on the boundary near New Orleans Tuesday afternoon enhancing
convection and increasing winds over the coastal waters. Highs will
be in the lower 80s with lows in the lower 60s.
.Long Term (Tuesday night through next Sunday)...
Beginning with the 00 UTC runs from the GFS and ECMWF last night,
the extended fcst has started to diverge with the potential
evolution of the next 2 potential weather makers. Tonight, the 00
UTC GFS is still a bit faster and noticeably weaker with the first
shortwave progged to impact our region, with the best chances for
showers and storms from Tuesday night into early Thursday Morning,
with little chance for any strong convection. The older 12 UTC
ECMWF, on the other hand, indicates a more potent Upper Level
Shortwave digging eastward through the CWA on Wednesday and into
Thursday, with potential Sfc wave development which could generate
stronger convection, but also more in the way of much needed
rainfall to help with the ongoing drought. Fair and continued warm
weather should return for the rest of Thursday and Friday, but now
both the GFS and ECMWF (which last night's ECMWF was hinting at) are
showing the potential for a much more significant storm impacting
our region (and much of the SE U.S.) on Saturday into Sunday. Since
it is quite far off into the future, it is much too early to compare
and contrast the progged model details with this system, but it is
not too early to consider the model trends, which do appear to be
leaning towards some potential for strong to severe storms.
Therefore, will likely need to monitor this potential fairly closely
over the next several days, should the pessimistic trends continue,
and if preparations for a Severe Weather Event need to be
undertaken.
&&
.MARINE...
Advisory level winds and seas will continue to spread from east to
west across the waters today. Winds are expected to lower to
cautionary levels over the eastern waters by this afternoon but
winds and seas will remain elevated at these levels through tonight.
Thereafter, light to moderate onshore flow will continue through
Wednesday before becoming offshore in the wake of a cold front
Wednesday night through Thursday.
&&
.Aviation...As has been the case during the past couple of nights,
both the 00 and 06 UTC Taf Packages have been overly pessimistic at
the terminals, so the upward adjustments towards more optimistic
conditions that have been made on the 06 UTC cycles have proven
quite effective. Early this morning, the only concerns for Mvfr Cigs
are for temporary restrictions at DHN with ongoing Mvfr Cigs at ECP
due to the moistening southeasterly flow. Any such restrictions
should lift by 14 or 15 UTC this morning with Vfr conditions
dominating the terminals for the rest of today. For late tonight,
the only present concern is for a potential recurrent period of Mvfr
Cigs at ECP.
&&
.Fire Weather...
Increasing low level moisture will continue to offset the gradually
increasing afternoon temperatures to keep the Tri-State area safely
away from any possible Red Flag conditions for much (if not all) of
the upcoming week. Greater rain chances beginning early to mid next
week will also contribute to elevated afternoon relative humidities.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 83 62 83 60 82/ 0 0 10 10 30
Panama City 81 68 81 65 80/ 10 0 20 10 40
Dothan 83 63 84 62 80/ 10 0 20 20 50
Albany 85 62 85 60 84/ 0 0 10 20 30
Valdosta 83 60 84 59 84/ 0 0 0 10 20
Cross City 84 60 84 57 83/ 0 0 0 10 20
Apalachicola 78 67 79 62 77/ 0 0 10 10 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory until 11 AM EDT this morning for Apalachee
Bay-Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM.
Small Craft Advisory until 4 AM EDT Monday for Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
Aviation/Fire Wx/Long Term...Gould
Public/Marine...BarryHazardous weather outlook, Apr 15, 4:49 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 449 AM EDT SUN APR 15 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-160300- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 449 AM EDT SUN APR 15 2012 /349 AM CDT SUN APR 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 AM EDT THIS MORNING OVER THE EASTERN WATERS AND THROUGH TONIGHT OVER THE WESTERN WATERS... ...MODERATE RISK OF RIP CURRENTS TODAY ALONG THE PANHANDLE BEACHES... .DAY ONE...TODAY AND TONIGHT... ADVISORY LEVEL WINDS AND SEAS WILL CONTINUE ACROSS THE ENTIRE MARINE AREA THIS MORNING AND THEN OVER THE WESTERN WATERS THROUGH TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RAIN CHANCES WILL RETURN TO THE FORECAST FROM LATE MONDAY THROUGH WEDNESDAY AS A COLD FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.